Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 247, NWS Norman, OK

August 10, 2014Clay County, Wichita County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Aug 10, 2014, 4:33 PM CDT for Clay County, Wichita County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2014, 4:33 PM CDT (21:33 UTC)
Expired
Aug 10, 2014, 5:00 PM CDT
In force
27 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Clay County, TX, Wichita County, TX

The radar

The Altus AFB radar (KFDR), 71 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:27 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 10, 2:27 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
227 PM CDT SUN AUG 10 2014

.DISCUSSION...
THE WEAK FRONT CONTINUES TO MOVE THROUGH THE SOUTHERN HALF OF
OKLAHOMA. THERE MAY BE RAIN AND THUNDER LATER THIS AFTERNOON AND
EVENING IN SOUTHWEST OKLAHOMA OR ADJACENT PARTS OF TEXAS NEAR THE
FRONT; OTHERWISE ONLY ISOLATE SHOWERS OR THUNDER IS EXPECTED THIS
EVENING. THE NEW AIRMASS WILL GRADUALLY BRING DRIER, ALTHOUGHT NOT
MUCH COOLER, AIR INTO OKLAHOMA DURING THE DAY MONDAY. TUESDAY AND
WEDNEDAY WILL BE NOTICEABLY LESS HUMID, BUT STILL RATHER HOT. THIS
VERY WEAK NORTHWEST FLOW ASSOCIATE WITH THE FRONT IS EXPECTED TO
MOVE TO THE EAST BY THURSDAY AND A SURFACE TROUGH EAST OF THE
ROCKIES WILL BRING INCREASED SOUTH WIND AND MOISTURE FOR THE END
OF THE WEEK. LONGER-RANGE MODELS DIFFER ON PRECIPITATION CHANCES
NEXT WEEKEND AND IT SEEMS DEPENDENT ON HOW MUCH THE UPPER RIDGE TO
THE SOUTHWEST BUILDS INTO OKLAHOMA. FOR THE MOMENT, POPS REMAIN,
BUT RECENT TRENDS SUGGEST THEY MAY NEED TO BE CHANGED IN THE NEXT
DAY OR SO.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  91  69  90 /  50  10  10   0
HOBART OK         72  93  68  93 /  50  10  10   0
WICHITA FALLS TX  74  96  71  93 /  50  40  20   0
GAGE OK           67  89  64  91 /  30  10  10   0
PONCA CITY OK     70  89  65  88 /  20  10  10   0
DURANT OK         75  95  71  94 /  30  30  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

26/09
Hazardous weather outlook, Aug 10, 11:47 AM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1147 AM CDT SUN AUG 10 2014

OKZ004>048-050>052-TXZ083>090-111000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1147 AM CDT SUN AUG 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN
TODAY AND TONIGHT. THE MAIN IMPACTS WILL BE LOCALLY HEAVY RAINFALL...
GUSTY WINDS... AND FREQUENT LIGHTNING. HOWEVER... A STORM OR TWO
MAY BECOME SEVERE WITH WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF
QUARTERS... BUT ANY SEVERE WEATHER IS NOT EXPECTED TO BE WIDESPREAD
OR ORGANIZED. ANY POTENTIAL FOR SEVERE STORMS WILL DIMINISH AFTER
SUNSET.

.HEAT...
HEAT INDEX VALUES WILL ONCE AGAIN CLIMB TO BETWEEN 100 AND 105
THIS AFTERNOON ACROSS NORTH TEXAS AND CENTRAL AND SOUTHERN
OKLAHOMA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL OCCUR AGAIN ON MONDAY... ESPECIALLY
IN SOUTHERN OKLAHOMA AND NORTH TEXAS. HEAVY RAIN AND LIGHTNING
WILL AGAIN BE THE PRIMARY THREAT WITH THESE STORMS.

.HEAT...
AFTER SLIGHTLY COOLER WEATHER EARLY THIS WEEK... THE AFTERNOON
TEMPERATURES AND HEAT INDEX VALUES ARE EXPECTED TO CLIMB TO NEAR
100 AGAIN ON FRIDAY AND SATURDAY ACROSS NORTH TEXAS AND SOUTHERN
OKLAHOMA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Aug 10, 3:37 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
337 PM CDT SUN AUG 10 2014

OKZ044-045-TXZ083>086-090-102100-
COTTON OK-JEFFERSON OK-WICHITA TX-WILBARGER TX-CLAY TX-HARDEMAN TX-
FOARD TX-
337 PM CDT SUN AUG 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COTTON...CENTRAL
JEFFERSON...WICHITA...WILBARGER...NORTHERN CLAY...SOUTHEASTERN
HARDEMAN AND EAST CENTRAL FOARD COUNTIES UNTIL 400 PM CDT...

AT 335 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES NORTHEAST OF GRADY TO NEAR SHEPPARD AFB TO 5 MILES SOUTHWEST
OF GRAYBACK TO 6 MILES SOUTHWEST OF MEDICINE MOUND...MOVING EAST AT
15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3425 9978 3413 9876 3410 9827 3419 9757
      3399 9758 3383 9944
TIME...MOT...LOC 2035Z 276DEG 13KT 3408 9762 3397 9851 3395 9925 3414
9969

30
Special weather statement, Aug 10, 4:01 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
401 PM CDT SUN AUG 10 2014

OKZ045-046-TXZ083>086-090-102130-
JEFFERSON OK-CARTER OK-WICHITA TX-WILBARGER TX-CLAY TX-HARDEMAN TX-
FOARD TX-
401 PM CDT SUN AUG 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON...SOUTHWESTERN
CARTER...WICHITA...WILBARGER...NORTHERN CLAY...SOUTHERN HARDEMAN AND
EAST CENTRAL FOARD COUNTIES UNTIL 430 PM CDT...

AT 358 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES SOUTH OF GOODLETT TO NEAR GRAYBACK TO 3 MILES WEST OF
PETROLIA TO NEAR WILSON...MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3428 9955 3413 9876 3413 9856 3406 9848
      3411 9840 3410 9822 3417 9731 3407 9750
      3407 9755 3403 9756 3390 9781 3384 9924
      3430 10000
TIME...MOT...LOC 2058Z 267DEG 20KT 3427 9990 3397 9919 3401 9828 3413
9741

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:04 PM CDTSpecial Weather StatementOUNPottawatomie26 min
Aug 10, 12:36 AM CDTSpecial Weather StatementOUNAlfalfa, Harper, Woods, Woodward39 min
Aug 10, 1:37 AM CDTSpecial Weather StatementOUNAlfalfa, Garfield, Grant, Major38 min
Aug 10, 2:15 AM CDTSpecial Weather StatementOUNBlaine, Garfield, Grant, Kay, Kingfisher, Noble45 min
Aug 10, 3:37 PM CDTSpecial Weather StatementOUNJefferson23 min
Aug 10, 4:01 PM CDTSpecial Weather StatementOUNJefferson29 min
Aug 10, 4:59 PM CDTSpecial Weather StatementOUNStephens31 min
Aug 10, 5:31 PM CDTSpecial Weather StatementOUNRoger Mills44 min
Aug 10, 5:32 PM CDTSpecial Weather StatementOUNStephens28 min
Aug 10, 4:36 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman24 min
Aug 10, 5:01 PM CDTSpecial Weather StatementOUNClay29 min
Aug 10, 5:11 PM CDTSpecial Weather StatementOUNFoard34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.